MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 FULL KIT 20G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 FULL KIT 20G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a detached needle was confirmed, but the exact cause of the damage could not be determined from the photograph that was provided for investigation.The photo showed a powerglide deployment system with what appeared to be the guidewire extending from the housing.The housing was shown with the guidewire push-off button in the extended position.The inside of the housing was not visible since the white cover of the housing was upright.The clear portion of the housing was facing downward away from the camera.The needle cannula was separated from the housing.The pink wings and safety mechanism were positioned at the proximal end of the needle cannula.Since the damage was observed in the photograph, the complaint was confirmed, but the physical condition and functional testing could not be evaluated without the physical sample.A lot history review (lhr) of reer1149 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "accessed vein like normal - deployed guidewire, felt stiff when pushing in - entire needle deployed into vessel.Went ahead and withdrew the needle out.Was able to save the catheter" additional information: "this was an (b)(6) being treated for a non-surgical arm fracture.She was a post code who eventually succumbed to her illness." (b)(6) 2021 the guidewire was found to be damaged and the needle cannula was detached from the housing.

Brand Name
FULL KIT 20G X 8 CM WITH BIOPATCH AND PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11637850
Report Number3006260740-2021-01198
Device Sequence Number17058337
Product Code FOZ
UDI-Device Identifier00801741140679
UDI-Public(01)00801741140679
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF320088PT
Device Lot NumberREER1149
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2021
Initial Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age83 YR